Pain meds & bowel movements

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

CaryF
Veteran Member


Date Joined Nov 2007
Total Posts : 505
   Posted 9/4/2008 5:03 AM (GMT -7)   
Hi All,
 
I' ve been on all kinds of pain meds for years, had a successful c-spine fusion in May, and have only been on Darvocet & Vicodin the past 4 months. I have successfully weened off them now - taking zero pain meds. I have also experienced chronic diahrea since being off them for 2 weeks now. Is this because pain meds cause constipaton? I've been on them for so long my bowels need to adjust?  Has anyone else experienced this condition? When does it get better?
 
Thanks,
Cary

d2parrotperson
Regular Member


Date Joined Aug 2008
Total Posts : 320
   Posted 9/4/2008 7:53 AM (GMT -7)   
HI Cary. It is likely a form of withdrawal. Diarrhea is a symptom of withdrawal. But, it's probably a good thing if you've had C for all that time.
150mg Azathioprine, Lomotil, Iron, Nexium 2/day, Fentanyl patch, Oxycodone, Baclofin
Crohn's, Fibromyalgia, Several bulging discs, Bone spurs, Osteoarthritis, Osteopenia, Reflux, Stenosis, Strictures, Dengenerating facet joints
2 resections
 
Stephanie
When I am weak, then am I strong


pvnspain
New Member


Date Joined Sep 2008
Total Posts : 5
   Posted 9/4/2008 1:26 PM (GMT -7)   
Hi! Although I am new to this forum, I have had alot of experience with opiates. Opiates slow down your digestion thus causing constipation. It sounds like you were on them for quite a while so it is going to take time for your body to adjust. I am not a Dr., but I would maybe try taking a fiber supplement. Metamucil etc. This will help in regulating your bowels. If you continue to have loose movements, I would tell your Dr. I hope this helps!

Morgoth
Regular Member


Date Joined May 2008
Total Posts : 177
   Posted 9/4/2008 5:49 PM (GMT -7)   
Howdy. Pvnspain is quite right. I have been on opium derivatives for more than 20 years, amongst them efforts to limit intestinal bleedings and chronical diarrhea. Fibers might just do the trick. How long it will take for your bowels to adjust, no one can tell, just depends from person to person. Glad you got rid of your pain meds.
To stand and be still at the Birkenhead Drill is a mighty bullet to shew.

New Topic Post Reply Printable Version
Forum Information
Currently it is Tuesday, December 06, 2016 3:19 AM (GMT -7)
There are a total of 2,733,406 posts in 301,114 threads.
View Active Threads


Who's Online
This forum has 151254 registered members. Please welcome our newest member, Amir5600.
199 Guest(s), 1 Registered Member(s) are currently online.  Details
Stetsonva


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer